Is it safe to switch from stavudine to zidovudine after developing symptomatic hyperlactatemia?

TitleIs it safe to switch from stavudine to zidovudine after developing symptomatic hyperlactatemia?
Publication TypeJournal Article
Year of Publication2008
AuthorsCastelnuovo, B, Nanyonjo, A, Kamya, M, Ocama, P
JournalAfrican health sciences
Volume8
Issue2
Pagination133-4
Date Published2008 Jun
ISSN1729-0503
KeywordsAcidosis, Lactic, Acquired Immunodeficiency Syndrome, Anti-HIV Agents, Female, Humans, Middle Aged, Stavudine, Treatment Outcome, Uganda, Zidovudine
Abstract

In resource limited settings patients on antiretroviral treatment who develop stavudine induced hyperlactatemia are often switched to zidovudine on the basis of published studies that demonstrate that this agent can be a safe alternative.

Alternate JournalAfr Health Sci
Full Text
PubMed ID19357764
AttachmentSize
PDF icon Castelnuovo-Barbara-idi-res1.pdf131.56 KB